Alert archive / Mississippi / Flash Flood Warnings in 2018

Flash Flood Warning 5, NWS Jackson, MS

February 21, 2018Madison County, Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 21, 2018, 5:36 PM CST for Madison County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2018, 5:36 PM CST (23:36 UTC)
Expired
Feb 21, 2018, 8:30 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 5:45 PM CSTFLASH FLOOD5 Ssw Canton, MSISOLATED AREAS BETWEEN CANTON AND MADISON ON HWY 51 HAVE WATER ON THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

397 
WGUS54 KJAN 212336
FFWJAN
MSC089-220230-
/O.NEW.KJAN.FF.W.0005.180221T2336Z-180222T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
536 PM CST WED FEB 21 2018

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Madison County in central Mississippi...

* Until 830 PM CST

* At 536 PM CST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Jackson, Madison, Ridgeland, Canton, Annandale, Gluckstadt and
  Sharon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3250 8997 3248 9002 3244 9005 3244 9007
      3242 9006 3242 9007 3240 9007 3240 9024
      3266 9022 3267 9020 3269 9015 3269 9014
      3270 9013 3270 9010 3273 9007 3274 9000
      3266 8987

$$

TW
1 follow-up statement
470 
WGUS74 KJAN 220028
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
628 PM CST WED FEB 21 2018

MSC089-220037-
/O.CAN.KJAN.FF.W.0005.000000T0000Z-180222T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MS-
628 PM CST WED FEB 21 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...

The heavy rain has ended. Flood waters are recededing. Flooding is 
no longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 3250 8997 3248 9002 3244 9005 3244 9007
      3242 9006 3242 9007 3240 9007 3240 9024
      3266 9022 3267 9020 3269 9015 3269 9014
      3270 9013 3270 9010 3273 9007 3274 9000
      3266 8987

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 4:10 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 21, 4:10 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
410 PM CST Wed Feb 21 2018

...UNSEASONABLE WARMTH CONTINUING WITH FLOODING POSSIBLE IN THE
DELTA THROUGH EARLY THURSDAY...

.DISCUSSION...
Tonight and Thursday: Mid afternoon surface analysis had a nearly
stationary front near a Eupora Mississippi to Winnsboro Louisiana
line. An MCV was noted over our northeast Louisiana parishes
tracking ease northeast along this front. Local radars continued to
show most of the rainfall across our area along and behind this
boundary. There remains a low chance of severe storms along and just
ahead of this boundary through this afternoon. Damaging wind gusts
and a brief tornado or two remain the main threats although heavy
rainfall will also accompany the strongest storms. The severe storm
threat will end by this evening and no additional Tornado Watches
are expected. The flash flood threat will continue into Thursday
morning however, generally northwest of a Greenwood Mississippi to
Winnsboro Louisiana line. The stalled front will move back to the
northwest Thursday as surface and mid level ridging strengthen back
over the area from the east. Otherwise a warmer than normal and
moister than normal airmass will remain much of east Mississippi
spreading west again Thursday. Near record afternoon highs and
record warm morning lows will likely be set again and several sites.
/22/

Tomorrow Night through Friday:

The boundary that has been continuing to dump an abundant amount of
rainfall to our northwest will retreat to the north come late
Thursday/Friday morning. A few scattered rain showers can't be ruled
out Friday during the day but the majority of the region will be
dry. Sticky conditions on Friday however can't be avoid as dewpoints
linger in the mid 60s; high temperatures will be in the upper 70s.

Saturday, ahead of the cold front, is expected to be very windy
after sunrise as the atmosphere starts to mix and bring strong winds
aloft to the surface. Model soundings show winds aloft 35-45kts
around 850mbs. Sustain winds from the south of 20-25kts with gusts
to 30-35kts are being highlighted during the Saturday afternoon
period. Don't be surprised if a limited threat for high wind comes
out in the next 24 hours. With strong warm advection, temperatures
will once again over achieve and be in the mid-80s south of I-20 and
upper 70s to the north.

Late Saturday evening and early Sunday morning hours is when an
upper level trough moves in from our west along with deep low level
low positions in the Great Plains. A higher chance of severe storms
during this time period has been highlighted by SPC several days in
advance. The combination of steep mid-level lapse rates, over 1000
Joules/km of CAPE, sufficient surface to 6km shear (above 30kts),
and helicity values over 150 m2/s2 some areas creates the danger for
hazardous conditions. A limited threat for storms has already been
highlighted in our HWO. Before sunrise storms are expected to push
out to the southeast and lingering rain showers will prevail. Skies
are expected to clear out Sunday morning in the Northern Delta,
however clouds and scattered rain showers to our southeast may stick
around as the front stalls near the coast. Monday afternoon into
Tuesday high pressure to our northeast will building and light rain
showers will continue to push towards the coast.

The middle of next week another surface low will develop over
Oklahoma and scattered rain showers and isolated thunderstorms are
expected to develop Tuesday evening into Thursday. If you are
looking for a break from rain, the later of next week looks pleasant
as a strong surface high develops in Central Canada. Cooler
temperatures may once again make an appearance.  /SKH/

&&

.AVIATION...
18Z TAF discussion:
MVFR cigs with -RA were observed at GLH at 18Z while VFR conds
were observed elsewhere. MVFR cigs wl remain psbl this aftn at
GLH-GWO with -SHRA and vcty TSRA activity wl affect HKS and JAN
this aftn as well. Rain wl become more confined to the nw tonight
while cigs gradually lower to MVFR then IFR areawide by 10Z. IFR
cigs wl be slow to improve Thu becoming MVFR areawide by 17Z. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       66  83  64  78 /  72  50  14  24
Meridian      63  83  61  79 /  44  16  13  19
Vicksburg     63  80  65  79 /  91  75  19  26
Hattiesburg   65  83  62  79 /  27  12  15  24
Natchez       67  81  66  79 /  79  69  18  26
Greenville    55  69  63  76 / 100  92  24  29
Greenwood     62  77  64  77 /  95  80  20  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
     035-040-041.

LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
     016-023-025.

AR...Flash Flood Watch through Thursday morning for ARZ074-075.

&&

12/22
Hazardous weather outlook, Feb 21, 10:21 AM CST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1021 AM CST Wed Feb 21 2018

ARZ074-075-LAZ007-MSZ018-019-034-221630-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

MSZ028>033-038-039-045-046-050>052-055>058-061>066-072>074-221630-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ008-009-MSZ035-040-041-221630-
West Carroll-East Carroll-Humphreys-Issaquena-Sharkey-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today and Saturday night.

LAZ015-016-023-221630-
Richland-Madison LA-Franklin LA-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ036-042-047-053-221630-
Holmes-Yazoo-Warren-Claiborne-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, southwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today and Saturday night.

MSZ037-043-044-048-049-054-059-060-221630-
Attala-Madison MS-Leake-Hinds-Rankin-Copiah-Jefferson-Adams-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

LAZ024-025-221630-
Catahoula-Tensas-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ025>027-221630-
Leflore-Grenada-Carroll-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ026-221630-
Concordia-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

1

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Feb 21, 4:47 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
447 PM CST WED FEB 21 2018

MSZ036-037-212315-
Attala MS-Holmes MS-
447 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT HOLMES AND SOUTHWESTERN ATTALA
COUNTIES UNTIL 515 PM CST...

At 446 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Tolarville to near Vaughan. Movement was
northeast at 40 mph.

Dime size hail will be possible with these storms.

Strong thunderstorms will be near...
  Ebenezer around 450 PM CST.
  Pickens, Howard and Brozville around 455 PM CST.
  Franklin, Lexington and Goodman around 505 PM CST.
  Durant, Bowling Green, Newport, Emory and Mcadams around 515 PM
  CST.

Other locations impacted by these storms include West and Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3323 8979 3298 8955 3293 8968 3293 8973
      3291 8973 3288 8980 3288 8997 3300 9031
      3305 9036 3329 9003
TIME...MOT...LOC 2246Z 236DEG 34KT 3303 9025 3286 9008

BYB
Special weather statement, Feb 21, 4:54 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
454 PM CST WED FEB 21 2018

MSZ048-049-054-212330-
Copiah MS-Hinds MS-Rankin MS-
454 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN RANKIN...SOUTHEASTERN
HINDS AND NORTH CENTRAL COPIAH COUNTIES UNTIL 530 PM CST...

At 453 PM CST, Meteorologists were tracking a strong thunderstorm
near Crystal Springs, moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Terry around 505 PM CST.
  Jackson and Byram around 515 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3190 9040 3199 9053 3227 9030 3216 9015
TIME...MOT...LOC 2253Z 216DEG 34KT 3201 9041

TW
Special weather statement, Feb 21, 5:13 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CST WED FEB 21 2018

MSZ027-028-036-037-220000-
Carroll MS-Attala MS-Montgomery MS-Holmes MS-
513 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOLMES...
SOUTHEASTERN CARROLL...NORTHERN ATTALA AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 PM CST...

At 513 PM CST, Meteorologists were tracking a strong thunderstorm
over Durant, moving northeast at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Possumneck around 520 PM CST.
  Hesterville around 530 PM CST.
  Poplar Creek around 540 PM CST.

Other locations impacted by this storm include Mccool and West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3346 8951 3346 8938 3345 8940 3343 8942
      3344 8944 3343 8945 3329 8945 3329 8932
      3318 8932 3300 8991 3318 9005 3356 8951
TIME...MOT...LOC 2313Z 236DEG 49KT 3311 8989

BYB
Special weather statement, Feb 21, 5:18 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CST WED FEB 21 2018

MSZ054-055-062-063-212345-
Lawrence MS-Copiah MS-Lincoln MS-Simpson MS-
518 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON...
NORTHEASTERN LINCOLN...NORTHWESTERN LAWRENCE AND SOUTHEASTERN COPIAH
COUNTIES UNTIL 545 PM CST...

At 518 PM CST, Meteorologists were tracking a strong thunderstorm
near Sontag, or 11 miles northeast of Brookhaven, moving northeast at
35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oma around 530 PM CST.
  Rockport around 535 PM CST.

Other locations impacted by this storm include Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3159 9026 3165 9040 3193 9027 3184 9002
TIME...MOT...LOC 2318Z 211DEG 32KT 3168 9029

TW
Local storm report, Feb 21, 5:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 SSW WISNER            31.96N 91.66W
02/21/2018                   FRANKLIN           LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS LOCALIZED FLASH
            FLOODING OVER THE NORTHERN PORTIONS OF THE
            PARISH. SOME DRIVEWAYS ARE UNDER WATER,
            ALONG WITH A PARISH ROAD.

&&
Special weather statement, Feb 21, 5:32 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
532 PM CST WED FEB 21 2018

MSZ048-049-220000-
Hinds MS-Rankin MS-
532 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND EAST
CENTRAL HINDS COUNTIES UNTIL 600 PM CST...

At 532 PM CST, Meteorologists were tracking a strong thunderstorm
over Richland, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Brandon and Flowood around 545 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3212 9010 3223 9024 3240 9012 3240 9007
      3244 9007 3244 9006 3235 8988
TIME...MOT...LOC 2332Z 214DEG 28KT 3222 9012

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:00 PM CSTRiver Flood WarningJANBolivar, Washington31 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANIssaquena, Washington32 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANClaiborne, Jefferson, Warren35 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANAdams, Wilkinson79 days
Feb 21, 2:37 PM CSTSpecial Weather StatementJANFranklin, Jefferson23 min
Feb 21, 2:53 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln52 min
Feb 21, 2:53 PM CSTSevere Thunderstorm WarningJANWarren36 min
Feb 21, 3:25 PM CSTSpecial Weather StatementJANCopiah50 min
Feb 21, 3:32 PM CSTSpecial Weather StatementJANYazoo43 min
Feb 21, 3:36 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds27 min
Feb 21, 4:12 PM CSTSpecial Weather StatementJANYazoo33 min
Feb 21, 4:25 PM CSTSpecial Weather StatementJANHinds35 min
Feb 21, 4:27 PM CSTSpecial Weather StatementJANCopiah33 min
Feb 21, 4:38 PM CSTSevere Thunderstorm WarningJANHinds, Madison28 min
Feb 21, 4:47 PM CSTSpecial Weather StatementJANHolmes28 min
Feb 21, 4:54 PM CSTSpecial Weather StatementJANHinds36 min
Feb 21, 5:10 PM CSTFlash Flood WarningJANHinds, Rankin3 hr
Feb 21, 5:13 PM CSTSpecial Weather StatementJANAttala47 min
Feb 21, 5:18 PM CSTSpecial Weather StatementJANLawrence27 min
Feb 21, 5:32 PM CSTSpecial Weather StatementJANRankin28 min
Feb 21, 5:39 PM CSTSpecial Weather StatementJANSimpson51 min
Feb 21, 5:49 PM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson25 min

Nearby

Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.